Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2014 (2014), Article ID 109167, 3 pages
http://dx.doi.org/10.1155/2014/109167
Case Report

Bidirectional Tachycardia after an Acute Intravenous Administration of Digitalis for a Suicidal Gesture

1Emergency Toxicology and Poison Control Center Unit, Policlinico Umberto I and Department of Physiology and Pharmacology “V. Erspamer”, School of Medicine, Sapienza University of Rome, Piazzale Aldo Moro 5, 00185 Rome, Italy
2Department of Cardiovascular, Respiratory, Nephrological, Anesthesiological, and Geriatric Sciences, Policlinico Umberto I, Sapienza, University of Rome, Viale del Policlinico 155, 00161 Rome, Italy

Received 27 May 2014; Revised 15 August 2014; Accepted 15 August 2014; Published 24 August 2014

Academic Editor: Norio Yasui-Furukori

Copyright © 2014 Diletta Sabatini et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Pita-Fernández, M. Lombardía-Cortiña, D. Orozco-Veltran, and V. Gil-Guillén, “Clinical manifestations of elderly patients with digitalis intoxication in the emergency department,” Archives of Gerontology and Geriatrics, vol. 53, no. 2, pp. e106–e110, 2011. View at Publisher · View at Google Scholar · View at Scopus
  2. P. E. Marik and L. Fromm, “A case series of hospitalized patients with elevated digoxin levels,” The American Journal of Medicine, vol. 105, no. 2, pp. 110–115, 1998. View at Publisher · View at Google Scholar · View at Scopus
  3. M. J. Bayer, “Recognition and management of digitalis intoxication: implications for emergency medicine,” The American Journal of Emergency Medicine, vol. 9, no. 2, pp. 29–32, 1991. View at Publisher · View at Google Scholar · View at Scopus
  4. A. Al-Khafaji, H. L. Corwin, G. C. Adhar, and M. L. Greenberg, “Bidirectional tachycardia: two cases and a review,” Anesthesia & Analgesia, vol. 95, no. 2, pp. 310–315, 2002. View at Google Scholar · View at Scopus
  5. T. W. Smith and J. T. Willerson, “Suicidal and accidental digoxin ingestion. Report of five cases with serum digoxin level correlations,” Circulation, vol. 44, no. 1, pp. 29–36, 1971. View at Publisher · View at Google Scholar · View at Scopus
  6. M. S. Rodriguez-Calvo, R. Rico, M. López-Rivadulla, J. M. Suárez-Peñaranda, J. I. Muñoz, and L. Concheiro, “Report of a suicidal digoxin intoxication: a case report,” Medicine, Science and the Law, vol. 42, no. 3, pp. 265–268, 2002. View at Google Scholar
  7. C. D. Deakin, J. P. Nolan, J. Soar et al., “European Resuscitation Council Guidelines for Resuscitation 2010 Section 4. Adult advanced life support,” Resuscitation, vol. 81, no. 10, pp. 1305–1352, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. G. Ma, W. J. Brady, M. Pollack, and T. C. Chan, “Electrocardiographic manifestations: digitalis toxicity,” Journal of Emergency Medicine, vol. 20, no. 2, pp. 145–152, 2001. View at Publisher · View at Google Scholar · View at Scopus
  9. K. Lecointre, L. Pisanté, F. Fauvelle, and S. Mazouz, “Digoxin toxicity evaluation in clinical practice with pharmacokinetic correlations,” Clinical Drug Investigation, vol. 21, no. 3, pp. 225–232, 2001. View at Publisher · View at Google Scholar · View at Scopus
  10. C. Grimard, A. de Labriolle, B. Charbonnier, and D. Babuty, “Bidirectional ventricular tachycardia resulting from digoxin toxicity,” Journal of Cardiovascular Electrophysiology, vol. 16, no. 7, pp. 807–808, 2005. View at Publisher · View at Google Scholar · View at Scopus